NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 24, 4:55 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Nov 24, 4:55 AM CST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
455 AM CST Tue Nov 24 2020
.DISCUSSION...
See 12Z Aviation Discussion below.
&&
.AVIATION...
VFR conditions should prevail until this afternoon, when
increasing westerly sfc flow may drop vsbys to MVFR due to BLDU.
Winds will subside somewhat after sundown, but may pick up a
little when a cold front comes through overnight. Fropa at KMAF ~
06Z.
&&
.PREV DISCUSSION... /issued 312 AM CST Tue Nov 24 2020/
DISCUSSION...
After a couple of cool, drizzly days, a big change is on the way
today as a potent upper trough currently located near the Four
Corners Region swings through the region this afternoon. While
some low clouds and patchy fog are present this morning, expect
quick improvement from west to east as winds shift to the
southwest and west ahead of the approaching trough, with wind
speeds increasing significantly by late morning. The GFS has
trended a bit further south with the trough than other guidance,
with the core of the associated 500mb jet progged to pass across
Southeast New Mexico and the northern Permian Basin this
afternoon, with speeds indicated by all guidance of 90-100kt at
500mb and 120-130kt at 300mb, as well as an impressive mountain
wave signature over the Guadalupe Mountains. That said, the
current High Wind Warnings in effect for the Davis, Guadalupe, and
Delaware Mountains will remain, with gusts up to 75 to 85 mph
possible in the Guadalupes, and 65 mph in the Davis Mountains.
Across the adjacent plains, the Permian Basin, Culberson county,
and Marfa Plateau, it will also be windy, though wind speeds look
to remain just below warning criteria, with gusts up to around 55
mph possible there. Thus, have maintained the Wind Advisory,
though have elected to expand it eastward to encompass the NE
Permian Basin/Western Low Rolling Plains, as guidance has trended
upward in expected winds this afternoon. Further south across the
Stockton Plateau and into the Big Bend Area, it will still be
breezy, though winds there should remain below Advisory criteria.
The strong winds and accompanying westerly downslope flow and deep
mixing will yield a significant warm-up this afternoon as well,
with highs climbing 10-15 degrees above normal into the 70s for
most of the area, upper 60s for portions of SE NM, and 80s across
the Lower Trans Pecos and Rio Grande Valley. The winds and warm
temperatures will also contribute to significant drying, with
elevated fire weather conditions this afternoon (see Fire Weather
Discussion below) as well as the potential for blowing dust,
especially along and north of I-20.
Windy conditions could linger into this evening, though expect
winds to die down fairly quickly as the trough swings into the
Central Plains. An accompanying cold front will drop through the
region late tonight, resulting in a brief northwesterly to
northerly wind shift before winds return to the west/southwest on
Wednesday afternoon. After a chilly early morning with lows in the
30s and lower 40s for most, temperatures Wednesday afternoon will
also be cooler, with highs in the lower to middle 60s north to
70s south of I-10, about 10 degrees cooler than today, but still a
bit above normal for some locations.
Heading into Thanksgiving, quasizonal flow aloft and a surface
low to the north will yield westerly winds and downslope warming
for the afternoon, resulting in unseasonably warm high
temperatures in the 70s and lower 80s areawide. The next trough to
affect the region will move out of the Great Basin and toward the
region on Friday, though models still differ on the handling of
this next system. Currently, it looks like the next, much stronger
front will arrive on Friday, with the aforementioned trough
developing a positive tilt resulting in southwesterly flow aloft
over West Texas and Southeast New Mexico. This could yield
increasing rain chances moving into next weekend, along with much
cooler, below normal temperatures Friday through Sunday. Have not
deviated from the blended solution at this time pending better
model agreement as the GFS and ECMWF differ significantly, though
if precipitation materializes, there is potential for some wintry
precipitation early Saturday morning across portions of SE NM and
the NW Permian Basin where temperatures dip below freezing.
Northwest flow aloft in the wake of the aforementioned trough will
allow another front to move through the area Sunday night into
Monday, maintaining cool, but dry conditions for early next week.
FIRE WEATHER...
An upper level trough will move from the Four Corners to the
Texas/OK Panhandles today. Leeside sfc troughing on the Front
Range ahead of this system will induce westerly 20' winds over
much of the area, mainly Southeast New Mexico and adjacent areas
of West Texas. Unseasonably warm temperatures along a LLTR
extending from the Presidio Valley through the SE Permian Basin
will result in critical min relative humidities, mainly over West
Texas. However, post- frontal temperatures and increased moisture
over the past few days have trended ERCs down across the region,
w/the 50th percentile covering most of the region. W/max RFTIs of
4-5 across SE NM and adjacent areas of West Texas this afternoon,
widespread elevated fire wx conditions are expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 78 37 66 44 / 0 0 0 0
Carlsbad 71 33 66 38 / 0 0 0 0
Dryden 84 47 73 46 / 0 0 0 0
Fort Stockton 80 41 69 45 / 0 0 0 0
Guadalupe Pass 61 37 59 44 / 0 0 0 0
Hobbs 67 32 63 38 / 0 0 0 0
Marfa 71 30 68 29 / 0 0 0 0
Midland Intl Airport 76 36 66 43 / 0 0 0 0
Odessa 76 36 66 43 / 0 0 0 0
Wink 77 35 68 38 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 8 AM this morning to 8 PM MST this evening
for Central Lea County-Eddy County Plains-Northern Lea
County-Southern Lea County.
High Wind Warning from 8 AM this morning to 8 PM MST this
evening for Guadalupe Mountains of Eddy County.
TX...Wind Advisory from 9 AM this morning to 9 PM CST this evening
for Andrews-Borden-Chinati Mountains-Davis Mountains
Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
Glasscock-Howard-Loving-Marfa Plateau-Martin-Midland-
Mitchell-Reeves County Plains-Scurry-Van Horn and Highway
54 Corridor-Ward-Winkler.
High Wind Warning from 9 AM CST /8 AM MST/ this morning to 9 PM
CST /8 PM MST/ this evening for Davis Mountains-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.
&&
44/84/44Hazardous weather outlook, Nov 24, 2:00 AM CST, 6 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
200 AM CST Tue Nov 24 2020
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-250800-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
200 AM CST Tue Nov 24 2020 /100 AM MST Tue Nov 24 2020/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
A High Wind Warning is in effect for the Guadalupe, Delaware, and
Davis Mountains this morning through this evening. A Wind Advisory
is in effect across the Southeast New Mexico Plains and adjacent
areas of West Texas this morning through this evening.
Elevated fire weather conditions are expected across Southeast New
Mexico and much of West Texas this morning through this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
44